Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Long-time numerical solution of a parabolic equation with memory

Authors: Vidar Thomée and Lars B. Wahlbin
Journal: Math. Comp. 62 (1994), 477-496
MSC: Primary 65M60; Secondary 65D20
MathSciNet review: 1220827
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Long-time stability and convergence properties of two time-discretization methods for an integro-differential equation of parabolic type are studied. The methods are based on the standard backward Euler and second-order backward differencing methods. The memory term is approximated by a quadrature rule, with emphasis on such rules with reduced computational memory requirements. Discretization of the spatial partial differential operators by the finite element method is also considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 65D20

Retrieve articles in all journals with MSC: 65M60, 65D20

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society